Forum

Not happy with my rebif.

Hello all,

Not been on for a while. Just after some advice really. Im due to see my ms nurse in a few weeks and im just wondering what my chances would be if I asked about a new medication? Im curruntly on rebif 44 and yes it works but i get terrible reaction sites all the time, the injections are always painful no matter what i do to the comfort settings and how much i try to numb the area before hand. I also get alot of leaking, it seems like its not going in. I dread doing them as its painful :0(

I no someone who is on tysabri and they say how great it is because you only no about it once a month when you go for your infusion.

Is this something I could ask for or do you have to have a certain level of ms to get it?

Advice would be great. Thanks in advance.

Kelly :0)

Rebif, Avonex and Copaxone are the first-line DMDs; Tysabri, as you suggest in your post, is reserved for more active disease or where people's MS is not being held at bay by one of the main three.

But you potentially have the other two (Avonex and Copaxone) in the locker as options.  I was on Avonex for a long time, and the nice thing about it is no site reactions.  Also it's only once a week.  Some people swear by Copaxone.

The important thing is that there are, potentially, alternatives available if you are struggling, so don't despair.

I hope you have a productive discussion with your MS nurse.

Alison

x

Hi Kelly,

I too have had a few teething problems with Rebif. I started it in Aug 11 and have been on it now for 5 months. Like you I get large red blotchy site marks, I use the rebi smart and find it painful at times to inject- I don't do my arms now as I was finding that the worst, but I think  15 seconds of pain 3 times a week I can live with. Fortunately I don't get the flu symptons but have had some bad headaches. I see my neuro and MS nurse in April so will discuss with them about the rebif, I haven't had any big relapses on it but have noticed other things such as increased stiffness in my legs. Its difficult to say whether this is due to the rebif or MS progression in general.

Sorry not sure about your question re tysabri, I am guessing they may suggest staying on rebif abit longer or trying copaxone instead.

Let me know what is decided, you can pm me anytime you want a chat.

Best wishes

Cathy

There's also Betaferon. Similar to Rebif but I don't get any site reactions with it.

 

Val

There are criteria you have to meet to get onto Tysabri - mainly that Rebif isn't stopping you from relapsing and you've got new lesions and/or enhancing lesions on MRI.

 

If that's not you and changing the comfort settings doesn't work, then maybe you could switch to a different injectable?

 

I've been on Rebif for 6 months now and am finding things much easier than I did in the earlier months. I've changed the injection time to 16s and it has stopped the leaks and improved the bruising - have you tried that? Basically, slower and deeper seems to be better.

 

Good luck!

Karen x

 

Kelly

I completely understand. I was on REBIF for 2.5 years and I HATED every minute of it. By the end I found it so hard to inject something that really hurt and made me feel so poorly that I just rang my MS nurse and told her in no uncertain terms I was stopping it.  I had relapsed a few times on REBIF so my nurse put me on to my neuro who said it was completely my decision to change DMDs if I wanted to.  He said I could go onto Copoxone or Tysabri. I thought about it for a while and decided on Tysabri and I have my first infusion next week.  I am so happy now I am not on REBIF - before 3 nights a week were a complete write off as I knew I would feel really ill with Flu like stuff and then andother 3 nights would be wasted recovering from the bad night the night before.

Please speak to your MS nurse - I am sure you will also have options.

Hx

Thanks everyone, im just so miserable with it all, like you have hayley i dread doing them, its horrible, and i still get alot of sleepness nights.

My legs look like i have done 10 rounds with mike tyson and im to scared to inject else where because of the pain :(

Hi,I was on Rebif a few years ago and every injection was painfull plus I felt poorly all the next day so I asked my Neuro for a change.He said 'of course' and put me on Betaferon.No pain when injecting no feeling crap the next day and if mixing it first is putting you off it's a doddle.I think that the reason Rebif stings so much is the PH value is higher,it's more acidic but I could be wrong.Hope this helps,talk later,Dave.

Hi, have you thought about getting pre filled syringes and doing it entirely manually?  I tried RebiSmart after maybe 2 years injecting manually as I was getting red blotches on my thighs.  I used it for 2 months and gave it back quick smart....  I didn't get on with it and got worse red marks!  I like being able to regulate the speed at which it goes in so if it starts to hurt I slow or stop for a few seconds.  I don't get bad welts and stopped injecting into my left thigh as however hard I try it hurts and then bruises.  

Whatever you do ask for a change in some way.  You have to keep doing this and obviously want to, so do what you can to make it a better experience.  Take care, Vicky

Hi Kelly

I started Rebif in August 2003 and it did take 18 months before the flu symptoms settled down but it did stop the numerous relapses. None in the first year and one each after that although I have now progressed to SPMS. I still have red blotches as evidence of injection sites which last for three weeks or so. I have always self injected as I could not understand why the pen made it any better and my hands are not good at holding things. I mostly do not notice any pain just the odd prick usually the leg sites so the injection iteself has not been difficult.

All the drugs have side effects and it is upto you to decide what you are prepared to put up with. I am no longer sure that the Rebif is helping me but my Neurologist wants me to continue on the contract.

Good luck with your appointment. I hope that you get the matter resolved to suit you.

Cheers

Moira

 

 

Thanks for all your advice, I think I may ask to have it a different way, maybe the rebismart just isnt for me. It just makes injecting very un-pleasant when I know its going to hurt.  Is there anything else I can do to help the reaction sites?